Possible Valerian tea allergy

Discussion in 'Health' started by Sinister_Girl, Jun 18, 2006.

  1. Sinister_Girl

    Sinister_Girl Member

    I'm new here. I tried Valerian tea for the first time saturday night. 3 hours later I woke up with itching with red splotches all over my stomach, arms, under my breasts and also had a few red splotches on my back. I have been thinking that it may have happened because I am on a seizure med & an anti-depressent. You know. Maybe the Valerian mixed with the meds caused a reaction. Has anyone experienced this?????
     
  2. NovaStarwind

    NovaStarwind Member

    I used to drink valerian tea to calm myself down in the mornings, and the same thing was happening to me! I think you might just be allergic to it. I stopped drinking it except when I felt that the benefit of the calmness outweighed the itchiness. I wrote a post like this, and someone suggested that I stop drinking it altogether, because it could worsen the allergy. That is probably good advice. Hope everything works out!

    ~Nova
     
  3. Charise

    Charise Naked to the Cosmos

    I tried Valerian tea for a while and drank it before I went to bed to help me sleep. EVERY time I drank it I would have this terribly restless sleep and these protracted, crazy dreams. I am normally a health food enthusiast and wasn't taking any other medications at the time. I threw the stuff away.
     
  4. Maggie Sugar

    Maggie Sugar Senior Member

    Valerian is just as much "drugs" as anything you can buy at a pharmacy, as are most herbs, which actually have any real action on your body. It is certianly possible to be allergic to it. You want to be careful mixing herbs with either antidepressants and/or anticonvulsants, unless you REALLY know the chemical reactions of both the pharmecueticals AND the chemical actions of the herbs.

    Some herbs as well as other drugs, can make your anticonvulsants less effective, I don't know if Valerian does this, but it is SO sedating, that you probably don't want to take something this sedating with other meds.

    I tried Valerian about 5 times. It was more sedating, and the effects lasted longer than ANY pharmeceutical "tranquilizer" I had ever taken. Not my "cup of tea" to be that sedated, thanks. (From either an herb or a drug, for that matter.)
     
  5. mamaboogie

    mamaboogie anarchist

    I'd strongly suggest you use valerian only as aromatherapy, and not internally, especially if you are on pharma meds too.
     
  6. Sinister_Girl

    Sinister_Girl Member

    I appreciate everyone's replies and advice. However, I went to the doctor on Monday and she said I have Eczema! She prescribed me 2 creams and so far they have done the job. It's not completely gone. I'd say it's about 50% gone. But a few new patches show up every day :( No one really knows what causes Eczema. Doctors THINK it is aggravated by several different things. Thanks again everyone!
     
  7. mamaboogie

    mamaboogie anarchist

    eczema is usually an allergic reaction to something ingested, but not always
     
  8. guy

    guy Senior Member

    you'd be better off taking some magnesium supplements and multi b pills
    stay away from all white bread and rice
    eat more fish and food with good oils in them - NOT canola!
    olive oil good, nut oils ok.
    stay away from angry people, have nothing to do with them, they will aggravate your condition
     

Share This Page


  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice